Jump to content
CrazyBoards.org

Recommended Posts

I've been on Seroquel continuously for the past 4.5 years in doses varying from 300mg to 600mg. Due to side effects and questionable efficacy for the past year or so, my pdoc and I decided that a switch in meds is warranted. She's had a lot of success with Saphris and we've decided to give it a try. To ease with withdrawal, we chose a 2-ish month transition state where my Seroquel will be waned down by about 50-75mg a week and Saphris will be increased every 2-3 weeks (2.5mg -> 5mg -> 10mg -> 20mg) depending on how I feel. It's been about two weeks now (450mg Seroquel & 5mg Saphris) and I'm noticing transient akathisia and I also feel a lot flatter. This is the first time I've ever had to switch a long-term medication like this, and I'm not sure what to expect, and whether things like flatness are common. For those of you who made switches from long term use of an AAP, how did it go for you? What sort of side effects did you notice?

Thanks!

Link to comment
Share on other sites

Just thought I'd say for me, personally, after Saphris had an antidepressant effect for me, it actually made me flat, and I was taking it 5 mg at bedtime for sleep at the time. It got to the point where I would wake up and want to cry for how dysphoric I felt. I quit taking it for a while, and then started it again because I was desperate for something to help me sleep. Same pattern: antidepressant/anxiolytic effect for a few weeks, then flat. Then I quit it again. So apparently I can only take Saphris in short bouts. I've never tried taking higher doses, which might actually paradoxically be better for my mood somehow. (I have noticed when I take 10 mg it stimulates the crap out of me and I can't sleep at all...)

TL;DR: The flatness might be attributed to the Saphris, and might be dose related (i.e. it might go away when you go higher).

As for the akathisia, perhaps that's due to the transient polypharmacy of AAPs which should go away once you're settled in on Saphris. One thing that's worth noting is that Seroquel is relatively anticholinergic, and Saphris is relatively not anticholinergic, which might also explain the flare up of akathisia.

Good luck with the transition! I hope this was of some help.

Link to comment
Share on other sites

Seroquel is known for transient insomnia as you titrate downward. I've been through it several times, and it goes away after 7-10 days. Saphris made me suicidally depressed right at the two week mark on two different trials, so I caution people when starting it, especially if you feel funny on it. 

Link to comment
Share on other sites

2 hours ago, dtac said:

Seroquel is known for transient insomnia as you titrate downward. I've been through it several times, and it goes away after 7-10 days. Saphris made me suicidally depressed right at the two week mark on two different trials, so I caution people when starting it, especially if you feel funny on it. 

Yeah, I've noticed that I'm not as tired when taking Seroquel as I once was. The Saphris tires me out, but I take it when I go to bed so as to not overload my system with both meds at the same time.

1 hour ago, Wonderful.Cheese said:

I went off Seroquel and became full blown manic. I was trying to replace it with latuda. Latuda just didn't control mania IME. 

I liked saphris. I had this weird sleep safe deal with it so I ultimately had to stop it. But it worked pretty well for me. Good luck trying it!

Ah, what do you mean by sleep safe?

Link to comment
Share on other sites

On August 25, 2016 at 10:41 AM, Swamp56 said:

Yeah, I've noticed that I'm not as tired when taking Seroquel as I once was. The Saphris tires me out, but I take it when I go to bed so as to not overload my system with both meds at the same time.

Ah, what do you mean by sleep safe?

Weird typo! I'm sorry about that! I meant to say sleep eating deal. Oops!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...